Florida, 2002Flash Flood in Florida, June 23, 2002
June 23, 2002 · NWS MFL · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 12:45 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 23, 12:45 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT SUN JUN 23 2002
A LITTLE MORE SUNSHINE ACROSS SOUTH FLORIDA TODAY ONLY AIDING IN THE
GENERATION OF STRONGER CONVECTION ACROSS THE AREA. MOISTURE
CONVERGENCE HIGHEST OVER EAST COASTAL AREAS WHERE NUMEROUS SHOWERS
AND THUNDERSTORMS CONTINUE TO TRAIN. CONVECTION IS LIKELY TO
INITIATE OVER WEST COASTAL SECTIONS OVER THE NEXT SEVERAL HOURS.
MODELS ALL AGREE IN KEEPING PRECIPITABLE WATER ABOVE 2 INCHES ACROSS
ALL OF SOUTH FLORIDA NEXT 48 HOURS. SUNSHINE WILL ALSO BE MORE
AVAILABLE TO DESTABILIZE ATMOSPHERE AND GENERATE ACTIVE SEABREEZES
AIDING IN STRONG AFTERNOON CONVECTION ALL ZONES. WILL KEEP HIGH RAIN
PROBABILITIES ACROSS THE AREA THROUGH TUESDAY. TEMPERATURES WILL
CONTINUE SLIGHTLY BELOW NORMAL DUE TO RAIN/CLOUDS THROUGH THE
PERIOD. GUIDANCE NUMBERS LOOK GOOD...EXCEPT POPS LOOK A BIT LOW.
NGM/ETA INDICATING DRIER AIR APPROACHING BAHAMAS TUESDAY AND AVN
PICKS UP FROM THERE WITH DRIER AIR MOVING INTO SOUTH FLORIDA
WEDNESDAY. PRECIPITABLE WATER VALUES WILL FINALLY DROP BELOW 2
INCHES AND RAIN PATTERN SHOULD RETURN TO THE NORMAL SUMMERTIME
DIURNAL PATTERN. UPPER RIDGE WILL BUILD ACROSS THE REGION AND
SURFACE RIDGE WILL BECOME ESTABLISHED OVER CENTRAL FLORIDA.
TEMPERATURES WILL BE RIGHT AT CLIMATOLOGICAL NORMALS.
MODELS IN AGREEMENT TRENDING COASTAL WATERS WINDS DOWN BEGINNING
ABOUT NOW. OBSERVATIONS HAVE ALL COME DOWN TO THE 10 TO 15 KNOT
RANGE. SOUTHEAST FLOW WILL CONTINUE THROUGH THE ENTIRE FORECAST AS
SURFACE RIDGE REMAINS JUST NORTH OF THE AREA. WIND SPEEDS WILL BE
MOSTLY LESS THAN 15 KNOTS.
NO PROBLEMS FOR FIRE WEATHER.
PBI TT 076/087 076/088 076 24564
FLL TT 077/087 077/088 077 24564
MIA TT 077/088 077/088 077 24564
APF TT 074/088 074/089 074 24566
.MIA...NONE.
In the hours before
Special weather statement, Jun 23, 10:00 AM EST, 3 hours 30 minutes before
FLZ063-066>075-232000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT SUN JUN 23 2002
...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON...
...SLIGHT CHANCE OF RIP CURRENT ACROSS PALM BEACH, BROWARD AND
MIAMI-DADE BEACHES TODAY...
A HIGH PRESSURE RIDGE NORTH OF THE AREA WILL GENERATE EAST TO
SOUTHEAST WINDS OVER THE AREA AND WITH ABUNDANT MOISTURE REMAINING
OVER THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
TO DEVELOP ACROSS SOUTH FLORIDA TODAY. THE AREA OF MAIN CONCERN FOR
THIS AFTERNOON WILL BE EASTERN PORTIONS OF SOUTH FLORIDA INCLUDING
PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES.
THE MAIN THREAT ASSOCIATED WITH THESE STORMS AGAIN WILL BE LOCALLY
HEAVY RAINFALL. SOME STORMS COULD PRODUCE UP TO 2 TO 3 INCHES OF
RAIN IN A SHORT PERIOD OF TIME. SINCE THE GROUND OVER SOUTH FLORIDA
IS QUITE SATURATED, MINOR FLOODING OF POORLY DRAINED AREAS AND LOW
LYING ROADWAYS CAN BE EXPECTED. THIS COULD RESULT IN SOME LOCALIZED
FLOODING. RESIDENTS OF SOUTH FLORIDA ARE ADVISED TO REMAIN ON THE
ALERT IN CASE URBAN FLOOD ADVISORIES BECOME NECESSARY. WIND GUSTS AS
HIGH AS 35 MILES AN HOUR AND DEADLY LIGHTNING CAN ALSO BE EXPECTED
WITH THE STRONGEST STORMS.
THE THUNDERSTORMS WILL ALSO CONTINUE TO BE NUMEROUS OVER THE
ATLANTIC COASTAL WATERS. THE MAIN THREAT WITH ANY OF THIS ACTIVITY
FOR MARINERS WILL BE LIGHTNING AND WIND GUSTS IN EXCESS OF 30 KNOTS
WITH SOME OF THE STORMS.
SOUTHEAST WINDS AT 15 MPH, IN COMBINATION WITH A LOW TIDE BETWEEN 1
TO 2 PM TODAY, WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS ALONG
THE ATLANTIC BEACHES OF SOUTH FLORIDA TODAY.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
SANTOS
Flash Flood, Broward
- When
- June 23, 1:30 PM EST to 2:00 PM EST
- Where
- Broward County, Ft Lauderdale
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Eight to ten inches of rain fell in central Broward County causing minor flooding in several houses.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Dakota, June 23, 2002F4 · 7 events
- Flash Flood and Lightning Strike in Wisconsin, June 23 to 24, 20022 injured · $450,000 · 2 events
- Damaging Winds and Lightning Strike in Maine, June 23 to 24, 2002$110,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, June 23 to 24, 20024.5 in hail · 31 events
- Tornado in North Dakota, June 23, 2002F1 · 1 event
- Hail and Damaging Wind in North Dakota, June 23, 2002$30,000 · 0.75 in hail · 2 events
- Damaging Winds in New York, June 23, 2002$17,000 · 3 events
- Damaging Winds in New Hampshire, June 23, 200250 kt wind · 13 events
- Damaging Winds in Vermont, June 23, 2002$15,000 · 3 events
- Marine Thunderstorm Wind in St. Lawrence River, June 23, 2002$15,000 · 1 event
- Damaging Winds in Vermont, June 23, 2002$3,000 · 3 events
- Damaging Winds in Vermont, June 23, 2002$3,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303104.